Alert archive / New York / Special Marine Warnings in 2015
Special Marine Warning 48, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Aug 14, 2015, 10:59 PM EDT. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2015, 10:59 PM EDT (02:59 UTC)
- Expired
- Aug 15, 2015, 12:00 AM EDT
- In force
- 61 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 14, 10:40 PM EDT, 19 minutes earlier.
Area forecast discussion, Aug 14, 10:40 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1040 PM EDT FRI AUG 14 2015 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE EASTERN GREAT LAKES REGION TONIGHT AND TOMORROW. SUNNY AND HOT WEATHER WILL THEN PREVAIL ON SUNDAY. THE LATE SUMMER HEAT WILL PERSIST THROUGH THE EARLY PART OF NEXT WEEK WITH SHOWERS AND THUNDERSTORMS RETURNING AS A SERIES OF DISTURBANCES CROSS THE NORTHERN UNITED STATES. && .NEAR TERM /THROUGH SATURDAY/... AN UPPER LEVEL SHORTWAVE SEEN ON WATER VAPOR IMAGERY THIS EVENING OVER GEORGIAN BAY WILL SLOWLY ADVANCE EASTWARD ACROSS SOUTHERN ONTARIO CANADA THROUGH THE COURSE OF THE NIGHT. SURFACE ANALYSIS THIS LATE EVENING DISPLAYS AN AREA OF UPPER 60S TO NEAR 70F DEWPOINTS STRETCHING FROM NEAR OTTAWA CANADA THROUGH TORONTO AND TOWARDS SE MICHIGAN AND NORTHERN ILL/IN. THIS MOISTURE IS AHEAD OF A WEAK COLD FRONT THAT IS ACROSS THE NORTHERN GREAT LAKES. THUNDERSTORMS HAVE AGAIN DEVELOP THIS EVENING...FEEDING OFF THE MOIST LOWER LEVELS AND LIFT AHEAD OF THE SHORTWAVE. A BOUNDARY FROM EARLIER THUNDERSTORMS OVER LAKE ONTARIO MAY BE THE FOCUS THIS LATE EVENING FOR THE SECOND ROUND OF THUNDERSTORMS. IR SATELLITE IMAGERY CONTINUES TO SHOW COOLING CLOUD TOPS AND EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO FORM THROUGH THE EVENING HOURS. THE BULK OF THE ACTIVITY WILL BE NEAR THE LAKE ONTARIO SHORELINE AND OVER THE LAKE. LATER IN THE NIGHT ACTIVITY MAY FOCUS UPON SW NYS WHERE SI'S REMAIN BELOW ZERO C THROUGH THE NIGHT. DEWPOINTS WILL NOT BUDGE TOO MUCH WITH 60F+ REMAINING THROUGH THE OVERNIGHT...AND IN THE MID TO UPPER 60S NEAR THE LAKES. THE UPPER LEVEL TROUGH WILL CONTINUE ITS TRACK ACROSS THE SAINT LAWRENCE VALLEY AND INTO NEW ENGLAND ON SATURDAY. GIVEN POOR MODEL HANDLING OF THE SYSTEM THUS FAR...DETAILS ARE A LITTLE DIFFICULT TO COME BY...BUT SUFFICE IT TO SAY THAT WITH THE TROUGH SWINGING ACROSS THE REGION...WE SHOULD SEE SHOWERS AND SCATTERED THUNDERSTORMS BREAK OUT ONCE MORE ACROSS PORTIONS OF WESTERN AND NORTH-CENTRAL NEW YORK. THE HIGHER POPS WILL BE FOCUSED MORE ACROSS THE SOUTHERN AND EASTERN PORTIONS OF THE FORECAST AREA AS THE TROUGH WILL LIKELY BE ON TOP OF THE AREA TOMORROW...BUT A FEW SHOWERS OR ISOLATED THUNDERSTORMS CANNOT BE DEFINITIVELY RULED OUT ANYWHERE. 850MB TEMPS RUNNING AROUND +15C WILL TRANSLATE TO HIGHS IN THE LOWER 80S PLUS OR MINUS A COUPLE OF DEGREES DEPENDING ON THE LOCATION OF THE AFOREMENTIONED CONVECTION AND ASSOCIATED CLOUD COVER. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... ANY SCATTERED SHOWERS OR STORMS WILL QUICKLY END SATURDAY EVENING AS THE TROUGH AND DEEPER MOISTURE PUSH EAST AND THE BOUNDARY LAYER STABILIZES WITH SUNSET. SKIES WILL CLEAR OVERNIGHT...BUT VERY LITTLE AIRMASS CHANGE WILL TAKE PLACE BEHIND THE TROUGH. THIS WILL KEEP LOWS ON THE MILD SIDE WITH UPPER 60S ON THE LAKE PLAINS AND LOWER 60S ACROSS THE INTERIOR SOUTHERN TIER AND TUG HILL REGION. DRY WEATHER RETURNS ON SUNDAY AS HIGH PRESSURE SETS UP FROM THE OHIO VALLEY INTO THE MID ATLANTIC. SUBSIDENCE AND DRYING ASSOCIATED WITH THE RIDGING WILL PROMOTE MOSTLY SUNNY SKIES WITH LITTLE MORE THAN A FEW DIURNAL CUMULUS INLAND FROM THE LAKES AND PASSING/THIN CIRRUS. 850MB TEMPS RISE TO AROUND +18C BY THE END OF THE DAY. THIS WILL SUPPORT HIGHS IN THE MID TO UPPER 80S ACROSS LOWER ELEVATIONS INLAND FROM THE LAKES. SOUTHWEST FLOW WILL KEEP AREAS NORTHEAST OF LAKES ERIE AND ONTARIO JUST A LITTLE COOLER...INCLUDING METRO BUFFALO AND WATERTOWN. THE DRY WEATHER WILL CONTINUE INTO SUNDAY NIGHT AS HIGH PRESSURE REMAINS IN PLACE FROM THE OHIO VALLEY TO THE MID ATLANTIC. SOUTHWEST FLOW AROUND THE PERIPHERY OF THE HIGH WILL SUPPORT A WARM AND MUGGY NIGHT WITH LOWS IN THE LOWER 70S ON THE LAKE PLAINS AND MID 60S ACROSS THE INTERIOR SOUTHERN TIER AND TUG HILL REGION. MUCH OF MONDAY WILL BE DRY AND WARM...BUT THERE WILL AN INCREASE IN CLOUD COVER AS THE DAY PROGRESSES. A CLOSED LOW OVER THE LOWER OHIO VALLEY WILL EJECT A LOBE OF VORTICITY...TIMED JUST RIGHT TO BRING INCREASING CLOUDS AND A CHANCE OF LATE DAY AND EVENING SHOWERS AND THUNDERSTORMS. HIGH TEMPERATURES ON MONDAY WILL BE A COPY OF SUNDAY...WITH MID TO UPPER 80S. THE CHANCE OF PRECIPITATION WILL LAST THROUGH THE NIGHT ON MONDAY NIGHT AS A WEAK SURFACE TROUGH AND LOW LEVEL CONVERGENCE REMAINS OVER THE REGION. OVERNIGHT LOWS WILL BE IN THE MID TO UPPER 60S...SO CONDITIONS WILL REMAIN RATHER MUGGY THROUGH THE NIGHT AS WELL. && .LONG TERM /TUESDAY THROUGH FRIDAY/... BERMUDA RIDGE ALONG THE MID ATLANTIC TO SOUTHEAST COAST AND LOW PRESSURE TROFFING ACROSS THE MID CONTINENT WILL MAINTAIN A WARM AND HUMID SOUTHWESTERLY FLOW ACROSS THE REGION FOR THE REST OF THE WEEK. A SMALL CUTOFF LOW OVER THE LOWER OHIO RIVER VALLEY WILL OPEN UP AND BECOME ENTRAINED INTO THE UPPER FLOW ACROSS THE EASTERN GREAT LAKES AND NORTHEASTERN STATES. THIS WILL BRING BACK UNSETTLED CONDITIONS WITH CHANCES OF PRECIP ACROSS THE REGION ON TUESDAY AND WEDNESDAY... AND A BETTER CHANCE OF ORGANIZED CONVECTION ON THURSDAY AS A COLD FRONT CROSSES THE REGION. GFS BRINGS A GRAZING SHOT OF COOLER AIR AT THE WEEKEND WHEREAS ECMWF SAGS THE FRONT ACROSS THE REGION WITHOUT MUCH COOLING. THE WEEK WILL BE GENERALLY ABOVE AVERAGE WITH HIGHS IN THE 80S...MID TO UPPER 80S ON WEDNESDAY...AND MUCH MILDER THAN CLIMATOLOGY AT NIGHT WITH LOWS IN THE LOWER TO MID 60S...EVEN LOW 70S ON WEDNESDAY NIGHT. && .AVIATION /03Z SATURDAY THROUGH WEDNESDAY/... AT 00Z VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION. WILL PLACE SHRA IN THE KJHW TERMINAL WHERE SHOWERS AND PERHAPS A THUNDERSTORM WILL BE POSSIBLE THROUGH THE OVERNIGHT PERIOD. OTHERWISE CONFIDENCE FOR SHOWERS AND THUNDERSTORMS IS LOW AND WILL ONLY PLACE VCSH IN THE TAFS. AS TEMPERATURES COOL TO NEAR THE DEWPOINTS OVERNIGHT THERE MAY BE SOME PATCHES OF FOG FORMING ACROSS THE HILLS OF SW NYS AND WILL LOWER THE VSBYS IN THE KJHW TAF DOWN TO IFR. OTHERWISE WHILE SOME MVFR VSBYS CANNOT BE RULED OUT OVERNIGHT...WILL CONTINUE WITH THE VFR FLIGHT CONDITIONS. TOMORROW AGAIN EXPECT SOME SHOWERS AND THUNDERSTORMS TO FORM...BRINGING LOCALIZED IFR VSBYS WITHIN RAINFALL. OTHERWISE VFR FLIGHT CONDITIONS WILL PREVAIL. OUTLOOK... SATURDAY NIGHT...MAINLY VFR WITH A CHANCE OF -SHRA/TSRA IN THE EARLY EVENING. SUNDAY AND SUNDAY NIGHT...VFR. MONDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. TUESDAY...MAINLY VFR WITH SCATTERED SHOWERS AND THUNDERSTORMS. WEDNESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. && .MARINE... WINDS CONTINUE TO DIMINISH ON THE EASTERN GREAT LAKES THIS EVENING WITH WAVES AROUND 4 FEET ON LAKE ERIE EXPECTED TO CONTINUE TO FALL THROUGH THE OVERNIGHT HOURS. THIS WILL ALLOW FOR THE SMALL CRAFT ADVISORIES ON LAKE ERIE TO EXPIRE AT 9PM. TODAY'S SMALL CRAFT ADVISORY SHOULD BE THE LAST ONE WE WILL SEE FOR THE NEXT SEVERAL DAYS AS BROAD RIDGING WILL RETURN TO THE NORTHEAST AND LOWER GREAT LAKES WITH OCCASIONAL UPPER LEVEL DISTURBANCES BRINGING PERIODS OF SHOWERS AND THUNDERSTORMS TO THE LAKE WATERS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...THOMAS NEAR TERM...THOMAS/WOOD SHORT TERM...WCH LONG TERM...WCH AVIATION...THOMAS MARINE...THOMAS/WOOD
Hazardous weather outlook, Aug 14, 5:06 AM EDT, 17 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 506 AM EDT FRI AUG 14 2015 NYZ001>008-010>014-019>021-085-150915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 506 AM EDT FRI AUG 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-150915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 506 AM EDT FRI AUG 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:58 PM EDT | Special Marine Warning | BUF | 62 min | |
| Aug 14, 11:04 PM EDT | Special Weather Statement | BUF | Monroe | 41 min |
| Aug 15, 12:25 AM EDT | Flash Flood Warning | BUF | Monroe | 3 hr |
| Aug 15, 12:41 AM EDT | Flash Flood Warning | BUF | Erie, Niagara | 6 hr |
| Aug 15, 2:22 AM EDT | Flash Flood Warning | BUF | Erie | 5 hr |
| Aug 15, 4:25 AM EDT | Special Weather Statement | BUF | Erie | 80 min |
Nearby
Special Marine Warnings in New York, 2015Every special marine warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.